The costs of running this huge site are paid for by ads. Please consider registering and becoming a Supporting Member for an ad-free experience. Thanks, ECF team.

is over vaping for VG causing my diarrhea?

Discussion in 'Health, Safety and Vaping' started by twentyone, Jul 1, 2012.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. twentyone

    twentyone Senior Member Verified Member ECF Veteran

    Jan 11, 2011
    Singapore
    i have noticed that i have been having diarrhea whenever i vape. i did a small test, using analog during the weekdays and cape during the weekends, and i realised, after the vaping, i seem to have diarrhea. it's not only on one occasion but after a series of weeks. am i over vaping? or is it the VG?

    i am currently vaping 10mg, with 25%VG.
     
  2. Kurt

    Kurt Quantum Vapyre ECF Veteran

    Sep 16, 2009
    Philadelphia
    I have not heard of VG causing this, but I have seen a few reports of general nausea and otherwise unpleasant gastric symptoms.

    A few questions to try to pin this down:

    Does 100% PG juice do this?

    How about 100% VG juice, or simply vaping VG itself?

    Important: what flavors are you vaping? ANY amount of cinnamon in a juice will do this to me. Some other flavors can affect people negatively, although loose bowels not common from flavors. Those are more mouth, throat and lung issues.

    Can you vape an unflavored juice of this base mix?

    Too much nicotine can cause this. Any other typical nicotine symptoms? Examples: rapid heart beat, tingly limbs, sweating. Your level is low, so I would not expect this to be the issue.

    Eliminating cigarettes in the beginning can cause this too, we think maybe from withdrawal of other smoke-related compounds or tobacco alkaloids, which are also addictive. It can go the other way too: this can cause in some poeple constipation.

    I personally am leaning towards not a problem with VG, but actually a low level problem with PG that has taken some time to work its way down into your gut. If you have to drink a lot of water to get rid of dry mouth, than this supports that further, since that is how PG issues generally start. This will happen with me and PG, but it is generally over the course of a days.

    And of course you may have some bug or food-born bacteria. If you have had sushi lately it could be a parasite, which would require medical care. It could also be a reaction to stress...sure happens to me. Any diarrhea that does not clear up on its own could be a serious problem, of course, and if these above described experiments do not stop it, you should see a doctor...and/or get some Imodium from the drug store. Very effective for me.

    Let us know, and I hope it clears up! :)
     
  3. twentyone

    twentyone Senior Member Verified Member ECF Veteran

    Jan 11, 2011
    Singapore
    I am vaping ry4 now. And nope. I have not tried 100% pg.

    I think it the low level problem with pg. What does this means? Usually when I vape, I drink lotsa water after that because my throat get really dry. And after while, my stomach seems to be filled with air, then next comes the diarrhea. I think this might be the problem as I have the dry throat issue. What is actually happening? Mind explaining further?
     
  4. twentyone

    twentyone Senior Member Verified Member ECF Veteran

    Jan 11, 2011
    Singapore
  5. Kurt

    Kurt Quantum Vapyre ECF Veteran

    Sep 16, 2009
    Philadelphia
    I am not sure what exactly is happening physiologically with gut reactions to PG. It is a dehydrating agent on mucus membrane tissues, such as the mouth and throat. Glycerin suppositories are common baby laxative, but I think that is a topical lubrication agent. The PG reaction I get seems to be more of a change in gut chemistry, and perhaps it is from its metabolism to lactic acid in the the gut, or other products that can form.

    But truthfully I do not know what PG does...and it doesn't do it with everyone. I avoid it mainly due to the mouth and throat dryness. Anymore, this will be from some flavor that has PG in it, and I have used too much. And too much can be as little as 10% flavor. Dry lips, dry mouth, then either lower flavor% or avoid the flavor, which could also be causing the problems, especially if going down to 5% flavor does the same thing.

    Again, its easy enough to try some VG juices. this should say if the problems are PG related. If it doesn't go away with VG juices, then it MAY be a VG issue (a couple people here thought that might be their case), or it could be from something else entirely. Fact: PG causes the majority of problems for people, compared to anything else in an e-juice. Including loose bowels, rashes, and of course cotton mouth and sore mouth/tongue (lactic acid). I personally do not go along with what is normally said about the PG dry mouth: "Just drink more water!!"

    Too much nicotine will cause loose bowels too, so what level are you at normally, and how many mL are you vaping a day?
     
  6. twentyone

    twentyone Senior Member Verified Member ECF Veteran

    Jan 11, 2011
    Singapore
    i am vaping about 2ml of 10mg/day. im not sure if this is a lot. but i sure will give 100%VG a try and see if PG is really my cause. if it still persist, then i shall change over to 100% PG and see if VG is my problem. i guess i just have to test around to see what causes it.
     
  7. Kurt

    Kurt Quantum Vapyre ECF Veteran

    Sep 16, 2009
    Philadelphia
    This is not considered high nic or a large volume of juice that you are vaping. If, OTOH, you are finding yourself swallowing the liquid too often, then this will put more nic in the gut. Like if you overfill a carto and get a bunch of juice in your mouth, which is fairly common in the beginning.

    Some flavorings can do this to me. Capella French Toast flavoring is one, likely from the cinnamon in it. I do not know what is in your RY4, but you might try vaping unflavored nic-juice to see.

    What I personally would do:

    1. start with an unflavored 10 mg VG liquid, and see how that does.

    2. if that is ok after a few days, try a VG juice that is flavored how you want. I would buy a few different ones...most do not just vape one flavor always.

    3. If all is well there, then it is probably the PG, and I would avoid it as much as possible. If things have not cleared up with VG unflavored or flavored, it is likely the VG, and try the same regiment with PG juices.

    4. If none of the above works, PG or VG, flavored or unflavored, then it is either the nic itself, or something unrelated to vaping.

    If you have quit smoking recently, the transition period (about a month) can also have gastric upset, although for me it is constipation, not diarrhea. Diarrhea is not unknown in this period, but it is less common than constipation.

    And of course stress can cause diarrhea too, as can something food-born. If the vaping experiments do not work, I would see a doctor.

    Best of luck, and let us know how it turns out!
     
  8. salemgold

    salemgold ECF Guru Verified Member ECF Veteran

    Supporting member
    Jul 5, 2010
    South Carolina
    I had this issue from PG when I first started vaping but it subsided with time.

    Good luck to you.
     
  9. Fistandantilus

    Fistandantilus Senior Member ECF Veteran

    Dec 3, 2011
    Canada
    There was a thread in here somewhere in regards to VG doing this. When I started vaping same issue. I tried 100% VG and that just made it worse. I started mixing my own juice at 80pg/20vg and still had the problem. I stopped vaping for a few days and diarrhea went away. I started again at 90pg/10vg,still didn't help. Next liquid I make I'm going full out PG to see if that helps.

    Like I said there is a thread somewhere about VG reeking havoc on the bowels. IMHO, it's the VG doing it.

    Sent from my MB860 using Tapatalk
     
  10. _more_

    _more_ Moved On ECF Veteran

    May 22, 2012
    Any amount of VG makes me have diarrhea 100% PG does not. ymmv

    you have to check it out to see.
     
  11. Fistandantilus

    Fistandantilus Senior Member ECF Veteran

    Dec 3, 2011
    Canada
    So i did a test. I cut out VG and strictly went PG and have no problems now. Definitely was the VG causing the problems.

    Sent from my ASUS Transformer Pad TF300T using Tapatalk 2
     
  12. Vampirecat019

    Vampirecat019 Senior Member Verified Member ECF Veteran

    Nov 2, 2009
    Kalispell, MT
    Yes, some people are actually allergic to VG or PG, and have similar symptoms. Glad to hear you're better Fistandantilus, and I hope you can find a solution, too, Twentyone. Good luck!
     
Thread Status:
Not open for further replies.

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice